We met this past weekend at the Advanced Study Weekend and I remember either you or Dr. John talking about glucosamine but neither of you finished the thought. After this weekend, I realize that all supplements may be detrimental to our health by causing imbalances in our bodies.
My question is that other than glucosamine, I take nothing. My old bones just ache like mad when I stop taking the glucosamine, which I have done since last week. I'm not very familiar with what those supplements contain, but wonder if I'm injuring my health or if it's OK to continue these to help with the symptoms? I am 60 years of age, by the way.
Thanks for your help and all of your wisdom this past weekend. You're the best. And, I want to be added to the list you had in your pocket.
It was a great weekend and I enjoyed meeting everyone! And, thanks for your kind words!
It was Dr Mcd who mentioned Glucosamine in his supplement talk. As he mentioned, glucosamine is in a seperate category from the other vitamins and minerals he was discussing, as it is used therapeutically and has some evidence supporting its use. His general comments were in regard to all the other vitamins and mineral supplements that most people take, as there is little if any evidence for them and the best way to get them is through a healthy diet. The only exception mentioned was Vit B12 for vegans.
If you are finding the glucosamine is helping you, then by all means, continue to take it. It is one of the few that has almost no known side effects except on occasion, someone is allergic to it. If you want, you can post or PM me the brand and the amount you are taking and I can give you my comments on that also.
Thanks again, and you are now on the list!!
Jeff Novick, MS, RD